MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX 1 NEEDLES WITH INTELLIBRAID TECHNOLOGY, 1.4MM ANCHOR WITH 1.2MM XBRAID TT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

STRYKER ENDOSCOPY-SAN JOSE ICONIX 1 NEEDLES WITH INTELLIBRAID TECHNOLOGY, 1.4MM ANCHOR WITH 1.2MM XBRAID TT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 3910500212
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the inserter broke and remained in the patient's bone.
 
Additional Manufacturer Narrative
Alleged failure: iconix anchors were inserted into the ankle joint and required force to pull out.After being pulled out, the metal part of the tip was found to be broken and remained in the patient's bone.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: 1) use of excessive force, 2) movement of guide out of orientation to pilot hole, 3) use of wrong drill.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.Manufacture date is not known.
 
Event or Problem Description
It was reported that the inserter broke and remained in the patient's bone.

Brand Name
ICONIX 1 NEEDLES WITH INTELLIBRAID TECHNOLOGY, 1.4MM ANCHOR WITH 1.2MM XBRAID TT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andrea zenere
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key14215073
Report Number0002936485-2022-00201
Device Sequence Number20144491
Product Code MBI
UDI-Device Identifier37613327283441
UDI-Public37613327283441
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910500212
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown